MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL

BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL
Model Number M00510890
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Open or Close (2921); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable investigation finding of handle cannula detached/separated.Block h11: the returned trapezoid rx was analyzed, and a product analysis found the sidecar rx was pushed back 4mm, the working length was bent, and the handle cannula detached.It was not possible to close the basket due to the damage found in the device.Under microscope inspection, both screw dimples were observed in the cannula.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Based on all available information, after product analysis, the handle cannula was found detached from the handle.Both screw dimples were observed on the cannula, but not both had the required depth to keep the cannula attached to the handle, resulting in an inability to close the basket.On the other hand, the side car rx was pushed back 4mm.It is most likely due to the excess of force applied on the thumb ring from the handle when trying to destroy the stone.And by this force applied, the working length tends to "retract" itself and therefore, pushing back the side car rx.Also, the working length was found bent, it is possible that the device manipulation during the procedure or the forced applied could have resulted in the damage observed in the device.All compiled information on this investigation determines that the most probable cause is "quality control deficiency".
 
Event or Problem Description
It was reported to boston scientific corporation that a trapezoid rx was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.During the procedure, the basket failed to close after being opened inside the patient.The procedure was completed with another same device.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of handle cannula detached/separated.Please see block h11 for full investigation details.

Brand Name
TRAPEZOID RX
Common Device Name
LITHOTRIPTOR, BILIARY MECHANICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25385147
Report Number3005099803-2026-02287
Device Sequence Number21445103
Product Code LQC
UDI-Device Identifier08714729296409
UDI-Public(01)08714729296409(17)260820(10)37256641
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K040447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2026
Device Model NumberM00510890
Device Catalogue NumberM00510890
Device Lot Number0037256641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2026
Initial Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown